Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


half the daily Sustiva dosis???
Sep 24, 2007

Dear doctors! FIRST ISSUE: I was infected in spring 1996 and put on medication (Truvada+Sustiva) in November 2006 when my viral load had soared from roughly 50.000 in September to 220.000 and my CD4-count sharply dropped from 190 to 55. My viral load has been undetectable since march 2007, but my CD4-count has been stagnant since and turns around 140. How could this stagnation be explained? SECOND ISSUE: A friend of mine has been on the same regime (Truvad+Sustiva) for three months and is dying for knowing whether one could halve the daily sustiva-intake (the side effects of which he dreads most)without provoking a "premature resistance". Are there any data regarding this question available? Thanks for answering the questions. Greetings from Germany.

Response from Dr. Young

Guten tag and thanks for your post.

There are several potential reasons why your CD4 count hasn't risen, ranging from drug toxicity (sometimes seen with Bactrim/Septra) to secondary infections (like MAC). I always look first to the CD4% to see if this value has been increasing or not. Rarely, with an undetectable viral load would we switch otherwise successful HIV treatment for this situation.

Second, it is decidedly a bad idea to half the dose of efavirenz without a very strong reason- this would certainly increase the risk of developing drug resistance.

Hope this helps. Best of health to you. BY



Previous
false negative
Next
Brain Damage

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement